Alert archive / Indiana / Beach Hazards Statements in 2016
Beach Hazards Statement 2, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jun 11, 2016, 4:08 PM CDT for Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jun 12, 2016, 12:00 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2016, 4:08 PM CDT (21:08 UTC)
- In effect from
- Jun 12, 2016, 12:00 AM CDT
- Expired
- Jun 13, 2016, 3:56 AM CDT
- In force
- 28 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WHUS43 KLOT 112108 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 408 PM CDT SAT JUN 11 2016 ILZ006-014-INZ001-002-120515- /O.NEW.KLOT.BH.S.0002.160612T0500Z-160613T0000Z/ LAKE IL-COOK-LAKE IN-PORTER- 408 PM CDT SAT JUN 11 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ LENNING
7 follow-up statements
064 WHUS43 KLOT 120327 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1027 PM CDT SAT JUN 11 2016 ILZ006-014-INZ001-002-121130- /O.CON.KLOT.BH.S.0002.160612T0500Z-160613T0000Z/ LAKE IL-COOK-LAKE IN-PORTER- 1027 PM CDT SAT JUN 11 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ LENNING
978 WHUS43 KLOT 120825 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 325 AM CDT SUN JUN 12 2016 ILZ006-014-INZ001-002-121630- /O.CON.KLOT.BH.S.0002.000000T0000Z-160613T0000Z/ LAKE IL-COOK-LAKE IN-PORTER- 325 AM CDT SUN JUN 12 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ JEE
237 WHUS43 KLOT 121529 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1029 AM CDT SUN JUN 12 2016 ILZ006-014-INZ001-002-122330- /O.CON.KLOT.BH.S.0002.000000T0000Z-160613T0000Z/ LAKE IL-COOK-LAKE IN-PORTER- 1029 AM CDT SUN JUN 12 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ KREIN
576 WHUS43 KLOT 122109 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 409 PM CDT SUN JUN 12 2016 ILZ006-014-INZ001-002-130000- /O.CON.KLOT.BH.S.0002.000000T0000Z-160613T0000Z/ LAKE IL-COOK-LAKE IN-PORTER- 409 PM CDT SUN JUN 12 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$
351 WHUS43 KLOT 122259 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 559 PM CDT SUN JUN 12 2016 ILZ006-014-INZ001-002-130600- /O.EXT.KLOT.BH.S.0002.000000T0000Z-160613T0600Z/ LAKE IL-COOK-LAKE IN-PORTER- 559 PM CDT SUN JUN 12 2016 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 AM CDT MONDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$
917 WHUS43 KLOT 130311 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1011 PM CDT SUN JUN 12 2016 ILZ006-014-INZ001-002-130900- /O.EXT.KLOT.BH.S.0002.000000T0000Z-160613T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 1011 PM CDT SUN JUN 12 2016 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT MONDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$
851 WHUS43 KLOT 130856 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 356 AM CDT MON JUN 13 2016 ILZ006-014-INZ001-002-131000- /O.CAN.KLOT.BH.S.0002.000000T0000Z-160613T0900Z/ LAKE IL-COOK-LAKE IN-PORTER- 356 AM CDT MON JUN 13 2016 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. WAVES AND THE RISK FOR RIP CURRENTS HAVE SUBSIDED. THEREFORE...THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. $$ JEE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 11, 3:30 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 11, 3:30 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
330 PM CDT SAT JUN 11 2016
.SHORT TERM...
213 PM CDT
Through Sunday...
Aircraft soundings and SPC RAP model mesoanalysis still suggest
that the atmosphere over northeast Illinois and Northwest Indiana
is still dry and capped in many locations, though we are seeing
some shallow cumulus development south of i-80. We are getting
some dry air mixing in from aloft which is also keeping mixed
layer cape values from growing too large. With dewpoints holding
in the lower to middle 60s for most locations, heat indices will
remain in the low to mid 90s, possibly a few higher 90s south of
interstate 80. Convective allowing models are still
showing only isolated development, and this coupled with the dry
soundings and no real strong shortwave and weak shear, suggest
that many areas remain dry. Surface observations suggest a
convergence axis exists well south of I-80 where a slightly more
uncapped atmosphere is located, but guidance still only hints at
isolated development in this more favored location. A lake breeze
has also set up, which should remain at the lakefront, but will
hold lakefront temperatures in the upper 70s to around 80.
The cold front will come barreling in late this evening, bringing
gusty ne winds for a time overnight into early sunday, and a rapid
drop in temperatures, especially lakeside. Additional isolated
showers or thunderstorms remain possible with the frontal
passage especially in our western areas, though again confidence
is low on coverage. Sunday will feature dry and mostly sunny
conditions, though it will be much cooler than Saturday. Northeast
winds hold for the day, keeping readings in the upper 60s at the
lake, 70s inland across the Chicago metro area and west to
Rockford. With the stiff onshore flow, waves in excess of 4 ft
will create hazardous swim conditions along the lakefront. The
front will setup across our southern CWA, so locations south of it
along a Peru to Kankakee line will still hit the mid 80s. Humidity
does not appear to be a concern, as dewpoints will be much lower
area- wide...mid 40s north to near 60 south.
KMD
&&
.LONG TERM...
330 PM CDT
Sunday night through Saturday...
A short lull in the active weather pattern will start out the long
term forecast period, but then the unsettled will return on Monday
and continue through much of the remainder of the week with multiple
opportunities for showers and thunderstorms across the region.
For Sunday night, the cold front will push into southern Illinois
and Indiana as low pressure lifts into the Dakotas. Temperatures
will drop into the middle to upper 50s over much of the area
overnight. A warm front extending from the low, through the Middle
Mississippi Valley, to the remnant cold front will lift north, and
temperatures should be able to rise back into the upper 80s to lower
90s as southwesterly flow returns to the region following the
passage of the warm front to the north into southern Wisconsin to
southern Lower Michigan. Return flow of moisture will bring
dewpoints back into the lower to middle 60s and heat indices on
Monday should be in the lower to middle 90s.
For the remainder of the forecast period, unsettled weather will
return by Tuesday and then continue through the rest of the week.
Forecast confidence is still a little better this afternoon on the
general general pattern, with another low pressure system and
associated frontal boundary pushing out of the central Rockies and
tracking across the plains to the Upper Midwest by Wednesday and
across the great Lakes Thursday. While finer scale features of the
general flow pattern is expected to be diffuse and there is still
somewhat poor consistency among the the details in the longer range
guidance, However, even without great confidence in the minutia of
individual ripples of energy through the mid levels, there is
generally better confidence today to increase PoPs most days from
Tuesday through Friday for high end chance and low end likely PoPs.
Similarly, the temperatures trend and distribution will have greater
than normal uncertainty as will be highly dependent on the exact
location that the frontal boundary sets up. Through Wednesday, the
front will waffle around the the region, with temperatures in the
upper 70s to lower 80s to the north and upper 80s to lower 90s to
the south. By Thursday, the parent surface low should push into the
Eastern Great Lakes and a cooler, drier air mass will settle
across the midwest by the end of the week, with temperatures in
the70s across the region.
Krein
&&
.AVIATION...
For the 18Z TAFs...
Concerns include isolated shower or thunderstorm development later
this afternoon and evening, then on a cold front that will bring a
quick shift to northeasterly winds overnight. ENE winds hold at or
above 10 kt through the day Sunday.
Aircraft soundings still suggest that the atmosphere over
northeast Illinois and Northwest Indiana is still dry and capped
in many locations, though we are seeing some shallow cumulus
development south of i-80. Convective allowing models are still
showing only isolated development, and this coupled with the dry
soundings and no real strong shortwave and weak shear, have held
onto dry tafs for the 18z issuance.
The cold front will come barreling in late this evening, bringing
gusty ne winds for a time overnight into early sunday. Expect
gusts to 25 kt for a brief period before setting into a more
sustained 10-13 kt ene wind through the day Sunday.
KMD
&&
.MARINE...
215 PM CDT
Southwest winds across the lake this afternoon will quickly shift
north and northeast through the evening and early overnight hours
from north to south as a modest cold front moves south across the
lake tonight.
Strong pressure rises will result in winds approaching 30 kt with
the frontal passage, though slighlty lower as you get farther
south on Lake Michigan. Still looks like 20-25 kt across the far
south, resulting in waves building to 4 ft or slightly higher on
the Illinois nearshore. No changes to the small craft advisory are
planned at this time. High pressure will settle over the lake
through Sunday night, then will shift to the Ohio Valley later
Monday. Low pressure will slowly eject northeast from the central
Plains Monday and reach the lake mid week, resulting in a period
of easterly winds.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...10 PM Saturday TO
4 PM Sunday.
Small Craft Advisory...LMZ743-LMZ744-LMZ745...4 AM Sunday TO 4
PM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 11, 4:00 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SAT JUN 11 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SAT JUN 11 2016 /500 PM EDT SAT JUN 11 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
LIMITED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED HAIL RISK...UP TO NICKEL SIZE.
LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
DISCUSSION:
ISOLATED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THIS
EVENING ALONG AND AHEAD OF A COLD FRONT. THERE IS A MARGINAL RISK
FOR SOME LARGE HAIL AND STRONG WINDS...BUT THE CHANCE APPEARS
PRETTY LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...
HIGH SWIM RISK.
MONDAY...
LIMITED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
TUESDAY AND WEDNESDAY...
ELEVATED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
THURSDAY AND FRIDAY...
LIMITED THUNDERSTORM RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL NOT LIKELY BE NEEDED THROUGH TONIGHT.
GENERAL STORM MOTION OF THE DAY:
MOVING SOUTHEAST AT 25 MPH.
&&
LMZ740>745-122100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
400 PM CDT SAT JUN 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY THIS
EVENING FOR BOTH THE ILLINOIS AND INDIANA NEARSHORE WATERS OF
LAKE MICHIGAN.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MONDAY THROUGH
FRIDAY.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH SUNDAY AFTERNOON.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
400 PM CDT SAT JUN 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MONDAY THROUGH
THURSDAY MAINLY FOR THE CENTRAL AND SOUTHERN PORTIONS OF LAKE
MICHIGAN.
&&
KREIN
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:08 AM CDT | Small Craft Advisory | LOT | 37 hr |
Nearby
Beach Hazards Statements in Indiana, 2016Beach Hazards Statements in Illinois, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.